Alert archive / Kentucky / Freeze Warnings in 2008
Freeze Warning 2, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Oct 28, 2008, 2:18 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 28, 2008, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 2:18 PM CDT (19:18 UTC)
- In effect from
- Oct 28, 2008, 11:00 PM CDT
- Expired
- Oct 29, 2008, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 281918 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 318 PM EDT TUE OCT 28 2008 ...FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING... .COLD HIGH PRESSURE WILL SINK SOUTH OVER THE LOWER OHIO VALLEY EARLY WEDNESDAY. UNSEASONABLY CHILLY AIR COUPLED WITH LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP BELOW THE FREEZING MARK BY DAWN WEDNESDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290330- /O.UPG.KLMK.FZ.A.0004.081029T0400Z-081029T1400Z/ /O.NEW.KLMK.FZ.W.0002.081029T0400Z-081029T1400Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 318 PM EDT TUE OCT 28 2008 /218 PM CDT TUE OCT 28 2008/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY... TEMPERATURES WILL FALL TO LESS THEN 32 DEGREES OVERNIGHT. TYPICALLY...A TEMPERATURE AT OR BELOW 29 DEGREES FOR SEVERAL HOURS WILL SERIOUSLY DAMAGE MOST PLANTS. THE FREEZE WATCH IS NO LONGER IN EFFECT. $$
2 follow-up statements
000 WWUS73 KLMK 290145 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 944 PM EDT TUE OCT 28 2008 ...FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING... .COLD HIGH PRESSURE WILL SINK SOUTH OVER THE LOWER OHIO VALLEY EARLY WEDNESDAY. UNSEASONABLY CHILLY AIR COUPLED WITH LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP BELOW THE FREEZING MARK BY DAWN WEDNESDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290900- /O.UPG.KLMK.FZ.A.0004.081029T0400Z-081029T1400Z/ /O.NEW.KLMK.FZ.W.0002.081029T0400Z-081029T1400Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 944 PM EDT (844 PM CDT) TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY... TEMPERATURES WILL FALL TO LESS THEN 32 DEGREES OVERNIGHT. TYPICALLY...A TEMPERATURE AT OR BELOW 29 DEGREES FOR SEVERAL HOURS WILL SERIOUSLY DAMAGE MOST PLANTS. INTERESTED PERSONS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. THE FREEZE WATCH IS NO LONGER IN EFFECT. $$ JA/AML
000 WWUS73 KLMK 290820 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 420 AM EDT WED OCT 29 2008 ...FREEZING TEMPERATURES EXPECTED OVER MOST AREAS THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW THE FREEZING MARK BY SUNRISE OVER MOST AREAS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291400- /O.CON.KLMK.FZ.W.0002.000000T0000Z-081029T1400Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 420 AM EDT WED OCT 29 2008 /320 AM CDT WED OCT 29 2008/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... TEMPERATURES WILL FALL TO LESS THEN 32 DEGREES OVER MOST AREAS BY SUNRISE. TYPICALLY...A TEMPERATURE AT OR BELOW 29 DEGREES FOR SEVERAL HOURS WILL SERIOUSLY DAMAGE MOST PLANTS. INTERESTED PERSONS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. $$ DK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Oct 28, 1:35 PM CDT, 43 minutes earlier.
Area forecast discussion, Oct 28, 1:35 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT TUE OCT 28 2008
.SHORT RANGE... (TONIGHT AND WEDNESDAY)...
THE ONLY REAL ISSUE FOR THIS FORECAST WILL BE LOW TEMPERATURES
WEDNESDAY MORNING. WE WILL ACTUALLY SEE TEMPERATURES WARM SLIGHTLY
AT 850 AND 925MB FROM 00-12Z WEDNESDAY AS THE COLDEST AIR SHIFTS TO
THE EAST. HOWEVER WITH DECOUPLING, LIGHT SURFACE WINDS, AND DEW
POINT TEMPERATURES FALLING INTO THE MID 20S... MOST LOCATIONS SHOULD
DROP SEVERAL DEGREES BELOW GUIDANCE VALUES AND ALSO BELOW THE
FREEZING. SO WE WILL GO AHEAD AND UPGRADE THE FREEZE WATCH TO A
WARNING AND HOPE THIS WILL BE THE END OF THIS PRODUCE FOR THE FALL
SEASON. THE COLDEST READINGS OVER THE FORECAST AREA WILL BE IN THE
EASTERN PORTION OF THE CWFA.
A WARN WEST TO NORTHWEST FLOW WILL CONTINUE WEDNESDAY AND UNDER
SUNNY SKIES READINGS WILL WARM INTO THE MID AND UPPER 50S.
.LONG RANGE (WEDNESDAY NIGHT THROUGH TUESDAY)...
AN CHANGE IN THE JET STREAM CONFIGURATION WILL FLOOD MUCH OF THE
COUNTRY EAST OF THE ROCKIES WITH MILD PACIFIC AIR BEGINNING LATE
WEDNESDAY. FOR THE LOWER OHIO VALLEY...CLASSIC LATE OCTOBER WEATHER
WILL DEVELOP AND PROBABLY LAST AT LEAST INTO THE EARLY PART OF THE
UPCOMING WORK WEEK. THIS WILL BE CHARACTERIZED BY MILD MOSTLY SUNNY
DAYS AND CRISP NIGHTS.
WEDNESDAY NIGHT THROUGH FRIDAY...
THE ANOMALOUSLY DEEP LOW PRESSURE SYSTEM THAT BROUGHT SNOW AND WINDS
TO NEW ENGLAND TUESDAY EVENING WILL HAVE MOVED NORTH INTO QUEBEC.
THE ASSOCIATED TROUGH RESPONSIBLE FOR THE RECENT CHILLY TEMPERATURES
WILL GRADUALLY RELAX ITS GRIP ACROSS THE OHIO RIVER VALLEY THIS
PERIOD. THE WARMUP FROM WEDNESDAY TO THURSDAY WILL BE
SUBTLE...PERHAPS EVEN UNNOTICEABLE...AS ONE LAST SHORTWAVE DIVES
DOWN THE BACKSIDE OF THIS NORTHEASTERN TROUGH. A WEAK BACKDOOR COLD
FRONT WILL SWITCH WINDS TO LIGHT NORTHERLY DURING THE DAY THURSDAY
AS HIGH PRESSURE DIVES SOUTH ACROSS OHIO. WITH DRY AIR IN
PLACE...EXPECT MOSTLY CLEAR SKIES FROM WEDNESDAY NIGHT THROUGH
FRIDAY.
OUR WARMUP ACCELERATES FRIDAY AS A STRONG SURFACE RIDGE BECOMES
ESTABLISHED ACROSS THE SOUTHERN APPALACHIANS. AFTER LIGHT WINDS ON
THURSDAY...SOUTHWESTERLY FLOW WILL BEGIN FRIDAY AND MILDER AIR WILL
RETURN FROM THE LOWER MISSISSIPPI VALLEY. FRIDAYS HIGHS WILL WARM
AT LEAST 5 DEGREES FROM THOSE OF THURSDAY AND OVERNIGHT TEMPERATURES
WILL NOT BE SO CHILLY.
SATURDAY AND SUNDAY...
TROUGHING WILL BEGIN TO MOVE ONSHORE THE PACIFIC COAST BEGINNING
SATURDAY. THIS USUALLY RESULTS IN 500MB RIDGING ACROSS THE PLAINS
MOVING EAST WITH ACCOMPANYING MILD AIR. THE ECMWF AND THE
OPERATIONAL GFS DIFFER SLIGHTLY ON THE PLACEMENT OF A CANADIAN
AIRMASS EXPECTED TO MOVE ACROSS THE GREAT LAKES THIS PERIOD. THE
ECMWF IS SLIGHT FARTHER SOUTH WITH A COLD FRONT...MOVING SLIGHTLY
COOLER AIR INTO KENTUCKY LATE SATURDAY. THE GFS KEEPS COOL AIR TO
OUR NORTH...HOLDING THE FRONT ACROSS INDIANA. THE DIFFERENCE BETWEEN
THE TWO SOLUTIONS IS NOT CRITICAL HOWEVER. THIS FRONT WILL LIKELY
BRING ONLY PARTLY CLOUDY SKIES THIS WEEKEND WITH CONTINUED MILD
TEMPERATURES.
MONDAY AND TUESDAY...
EXTENDED MODELS HAVE GOOD AGREEMENT IN MOVING THE AFOREMENTIONED
PACIFIC TROUGH ACROSS THE ROCKIES EARLY NEXT WEEK. AS LOW PRESSURE
FORMS ACROSS THE NORTHERN PLAINS...SOUTHWESTERLY FLOW WILL FRESHEN
ACROSS THE MIDWEST AND MILD AIR WILL CONTINUE TO AFFECT THE LOWER
OHIO VALLEY. UNDER CONTINUED PARTLY CLOUDY SKIES...EXPECT
TEMPERATURES AVERAGING 10 DEGREES OR SO ABOVE SEASONAL NORMS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FREEZE WARNING LATE TONIGHT THROUGH WEDNESDAY MORNING
FOR KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FREEZE WARNING LATE TONIGHT THROUGH WEDNESDAY MORNING
FOR INZ076>079-083-084-089>092.
SHORT TERM...JA
LONG TERM....JSD
AVIATION.....JAHazardous weather outlook, Oct 28, 10:00 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 AM EDT TUE OCT 28 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1100 AM EDT (1000 AM CDT) TUE OCT 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIDESPREAD FREEZE IS POSSIBLE BY SUNRISE WEDNESDAY MORNING. TEMPERATURES SHOULD BOTTOM OUT AROUND 32 OVER MOST LOCALES...HOWEVER...LOW LYING AREAS AND RIVER VALLEY LOCATIONS MAY SEE READINGS IN THE UPPER 20S. THESE TEMPERATURES WILL LIKELY END THE GROWING SEASON FOR A VARIETY OF VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DK/JA
Nearby
Freeze Warnings in Kentucky, 2008Freeze Warnings in Indiana, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.